Minnesota, 2022

Tornadoes and Hail in Minnesota, April 12, 2022

April 12, 2022 · NWS ARX · 31 events in 4 counties and zones

Two rounds of severe storms moved across southeast Minnesota on April 12th. The first round occurred in the afternoon as storms producing large hail moved across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$2.5 million
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

Two rounds of severe storms moved across southeast Minnesota on April 12th. The first round occurred in the afternoon as storms producing large hail moved across the area. Quarter sized hail fell from north of Racine (Mower County) east to near Winona (Winona County). A second round of severe storms occurred in the evening. An EF2 tornado moved through Taopi (Mower County), where homes were destroyed or severely damaged, grain bins were destroyed, cars were tossed or rolled, and trees and power lines were downed. Two people sustained injuries while sheltering from the storm when they became trapped under debris. An EF1 tornado occurred just southwest of Spring Valley (Fillmore County), damaging several farm outbuildings and trees. Two EF0 tornadoes occurred southwest of Lewiston (Winona County), where the damage was mainly to trees and one farm. The Mower County Board of Commissioners ratified an emergency declaration for Taopi and a state of emergency was declared for Fillmore County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 12, 11:40 AM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 12, 11:40 AM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1240 PM CDT Tue Apr 12 2022

.DISCUSSION...(Today through Monday)
Issued at 405 AM CDT Tue Apr 12 2022

Key Messages:

 - Severe storm threat this evening

 - Strong wind gusts on Thursday

 - Cooling back down for the end of the week

Today/Tonight: Strong to Severe Storms

Looking at the big and general picture, the much talked about system
is still on track to bring storms to the region. Overnight,
satellite imagery showed clouds spilling over the Rocky Mountains
into the Central Plains. Later this morning, the surface low
pressure system will emerge from the Mountain West progressing
eastward throughout the day. Precipitation chances increase
throughout the day as a surface warm front lifts northward towards
the region. A widespread smattering of showers spreads into the
region from the southwest with the increasing moisture transport and
broad isentropic ascent aloft. Additional synoptic support is
anticipated by this evening as a southwest to northeast oriented
upper-level jet edges into the region placing the local area under
the right-exit quadrant of the jet favorable for additional updraft
support.

At the surface, sustained winds from the southeast with gusts around
35 mph advect in warm and moist conditions into the region. Dew
point temperatures could push near to just over 60 degrees for areas
south of I-90 after 7 pm. Conditions by this evening could be quite
juiced up with PWs pushing over 1.25". Climatology speaking looking
at sounding observations from Minneapolis, these values would be
more typical near the end of July or early August. Precipitable
water values of this magnitude are highly anomalous for mid April.
Both the EC ENS and NAEFS show PW values over 2 standard deviations
above the climatological mean.

Within the warm sector, there would be plenty of shear to work with
as forecast soundings depict around 40, 50, and 60 knots of shear in
the 0-1, 0-3, and 0-6 km layers respectively. Hodographs looping in
a typical clockwise fashion would be supportive of the right moving
supercells. All of this is driven by the bulk of the shear being in
the lowest layers of the atmosphere. Looking at the convective
allowing models (CAMs), some have discrete storms forming ahead of
the approaching cold front. A decent capping inversion setting up
around 800 mb would limit any storms from becoming surface based and
realizing the deep layer shear. Above the warm layer, lapse rates
aloft exceeding 8 C/km may support hail formation. Depending on if
the storms can become surface based, tornadoes would then be a
threat as well. This is all dependent on the overall evolution of
the system and the location of the warm front. As the cold front
moves into and through the area, the convective mode is anticipated
to become more linear as depicted in the CAM guidance. A northeast
to southwest oriented convective line would most likely be cold pool
dominant limiting the tornado threat even if storms were to become
surface based. With the shear vector similarly oriented, more
attention should be paid attention to any potential bowing segments
that would re-orient a potion of the eastward progressing line then
resulting in more favorable ingest of low-level vorticity.

Now the big factor is the overall timing off the system and how the
greatest forcing and instability align. There are still subtle
differences with the progression and timing of this front. This also
has implications for the overall severe threat. For example, the
deterministic EC guidance has the front passing later than the
deterministic GFS. As for instability by mid-afternoon, MUCAPE
values could easily reach over 2000 J/kg for the southern portions
of Iowa. But by the time the instability pool reaches into southeast
Minnesota and northeast Iowa after sunset, the magnitude begins to
wane with the loss surface heating. The timing of the best forcing
with the approaching cold front from the west and the instability is
the challenging part for this evening's forecast.

Wednesday: Additional rainfall as system exits

As the surface low begins to occlude and continue progressing north
and east away from the region. Another round for rainfall and
possible storms are anticipated for areas mainly east of the
Mississippi River. The risk for severe weather has been on a
diminishing trend for the area as the more favorable support pushes
off to the east of the area. Cooler conditions continue to advect
into the region in wake of the passing cold front.

Thursday: Windy

Temperatures decreasing in the lower layers of the atmosphere and
the pressure gradient increasing on the back side of the departing
system will result in very gusty conditions at the surface. A deep
mixed layer is anticipated to develop reaching near 50 knots at the
top and surface lapse rates exceeding 9 C/km would support surface
wind gusts to exceed 40 knots. Wind advisories will be needed if
confidence remains high that these conditions hold true.

With these steep surface lapse rates, some light snow could fall for
areas north of I-90 across north central Wisconsin. Combined with
the strong winds, this would lead to brief reductions in visibility.

Into the Weekend: Colder

These cooler conditions are expected to last through the weekend with
afternoon temperatures struggling to get into the mid 40s. The
unseasonable cold looks to persist into the first half of next week.
Will stick with the blended model guidance as there is plenty of
spread in the model guidance with the next system bringing chances
for rain/snow sometime in early part of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1240 PM CDT Tue Apr 12 2022

Gusty S/SE winds expected this afternoon ahead of a surface low. A
period of scattered showers/storms will occur during this
afternoon with IFR/MVFR ceilings developing. Although a few
storms are possible at KRST through mid-evening, the higher
chances for storms at KRST/KLSE look to be late evening into the
overnight hours as a cold front approaches. Some showers may
linger into Wednesday morning with winds shifting westerly. Given
the strong flow just off the surface, periods of LLWS are likely
late today into tonight.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

DISCUSSION...Peters/Skow
AVIATION...JM
Hazardous weather outlook, Apr 12, 2:26 AM CST, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
326 AM CDT Tue Apr 12 2022

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-131230-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
326 AM CDT Tue Apr 12 2022

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Strong to severe storms are possible this evening and early
tonight, mainly across northeast Iowa and southeast Minnesota.
Hail and damaging winds would be the main threats along with a
narrow window of opportunity for a few tornadoes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong west to southwest winds develop on Thursday with gusts of
40 to 50 mph possible. Scattered snow showers are possible north
of Interstate 90 that, when combined with the strong winds, may
lead to brief visibility reductions.

.SPOTTER INFORMATION STATEMENT...

Severe weather reports may be needed this evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

KDS

In the hours before

Special weather statement, Apr 12, 11:31 AM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1231 PM CDT Tue Apr 12 2022

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-122000-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Including the cities of Osage, Cresco, Decorah, Waukon,
Charles City, New Hampton, Oelwein, Elkader, Wabasha,
Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia
1231 PM CDT Tue Apr 12 2022

...Period of Gusty Winds This Afternoon...

Southeast winds at 15 to 30 mph with gusts up to 45 mph will occur
through the afternoon. Light weight or unsecured objects will be
blown around. Motorists in high profile vehicles should exercise
caution.
Local storm report, Apr 12, 12:50 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
150 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             AUSTIN                  43.67N 92.97W
04/12/2022  M0.25 INCH       MOWER              MN   911 CALL CENTER

&&

SHEA
Special weather statement, Apr 12, 12:50 PM CST, 31 minutes before
Special Weather Statement
National Weather Service La Crosse WI
150 PM CDT Tue Apr 12 2022

MNZ094-121915-
Mower MN-
150 PM CDT Tue Apr 12 2022

...A strong thunderstorm will impact portions of central Mower County
through 215 PM CDT...

At 149 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brownsdale, or near Austin, moving northeast at 70 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Grand Meadow around 200 PM CDT.

Other locations impacted by this storm include County Roads 1 And 7,
Highways 63 And 16, Hamilton, Dexter, Mayville, Interstate 90 And
County 1, Elkton, Racine, Renova and Lansing.

This includes Interstate 90 in Minnesota between mile markers 180 and
204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4384 9266 4383 9245 4369 9245 4358 9290
      4374 9300
TIME...MOT...LOC 1849Z 247DEG 61KT 4369 9286

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Baumgardt
Local storm report, Apr 12, 1:01 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
201 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             4 WSW AUSTIN            43.64N 93.05W
04/12/2022  E0.25 INCH       MOWER              MN   PUBLIC

&&

EMS
Special weather statement, Apr 12, 1:19 PM CST, 2 minutes before
Special Weather Statement
National Weather Service La Crosse WI
219 PM CDT Tue Apr 12 2022

MNZ079-087-088-094-095-122000-
Wabasha MN-Olmsted MN-Fillmore MN-Winona MN-Mower MN-
219 PM CDT Tue Apr 12 2022

...A strong thunderstorm will impact portions of west central Winona,
Olmsted, northeastern Mower, south central Wabasha and northwestern
Fillmore Counties through 300 PM CDT...

At 218 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stewartville, or 8 miles south of Rochester, moving northeast at 55
mph.

HAZARD...Winds in excess of 40 mph and pea to nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Eyota around 230 PM CDT.
  Dover around 235 PM CDT.
  St. Charles around 240 PM CDT.
  Altura around 250 PM CDT.

Other locations impacted by this storm include Whitewater State
Park.

This includes Interstate 90 in Minnesota between mile markers 203 and
241.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4423 9214 4396 9182 4374 9250 4392 9268
TIME...MOT...LOC 1918Z 239DEG 49KT 4389 9242

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

JAR

The radar

The La Crosse radar (KARX), 103 km away, was scanning. The volume nearest the first event began at 19:22 UTC.

Open the radar archive at this moment

Event by event

15 hail, 12 thunderstorm wind, 4 tornado. Local standard time, as filed.

Hail, Mower

When
April 12, 1:21 PM CST
Where
Mower County, 3.6 mi NNE of Racine
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.830, -92.480

Quarter sized hail fell north of Racine.

Hail, Olmsted

When
April 12, 1:22 PM CST
Where
Olmsted County, 2.13 mi NNW of Rochester
Measured
0.75 in hail
Reported by
Public
Coordinates
44.060, -92.480

Hail, Olmsted

When
April 12, 1:22 PM CST
Where
Olmsted County, 0.85 mi NW of Stewartville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
43.860, -92.490

Quarter sized hail fell in Stewartville.

Hail, Winona

When
April 12, 1:54 PM CST
Where
Winona County, 0.85 mi NE of Lewiston
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.990, -91.870

Quarter sized hail fell in Lewiston.

Hail, Winona

When
April 12, 1:58 PM CST
Where
Winona County, Rollingstone
Measured
1 in hail
Reported by
Public
Coordinates
44.100, -91.820

Quarter sized hail was reported in Rollingstone.

Hail, Winona

When
April 12, 2:00 PM CST
Where
Winona County, 2.13 mi NNW of Wilson
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
43.980, -91.710

Hail, Winona

When
April 12, 2:03 PM CST
Where
Winona County, 0.99 mi W of Winona
Measured
0.88 in hail
Reported by
Public
Coordinates
44.050, -91.670

Hail, Winona

When
April 12, 2:05 PM CST
Where
Winona County, 0.5 mi W of Winona
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.050, -91.660

Hail covered the ground in Winona.

Hail, Winona

When
April 12, 2:06 PM CST
Where
Winona County, 0.5 mi E of Winona
Measured
1 in hail
Reported by
Public
Coordinates
44.050, -91.640

Quarter sized hail was reported near Winona.

Hail, Winona

When
April 12, 2:07 PM CST
Where
Winona County, 0.5 mi W of Winona
Measured
1 in hail
Reported by
Public
Coordinates
44.050, -91.660

Quarter sized hail was reported in Winona.

Hail, Winona

When
April 12, 2:09 PM CST
Where
Winona County, 2.3 mi SSE of Winona
Measured
0.75 in hail
Reported by
Public
Coordinates
44.020, -91.630

Hail, Winona

When
April 12, 2:12 PM CST
Where
Winona County, 3.14 mi SSW of Homer
Measured
1 in hail
Reported by
Public
Coordinates
43.980, -91.600

Quarter sized hail was reported south of Homer.

Hail, Mower

When
April 12, 9:05 PM CST
Where
Mower County, 0.85 mi SE of Le Roy
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
43.510, -92.510

Hail, Fillmore

When
April 12, 9:12 PM CST
Where
Fillmore County, 1.22 mi SE of Ostrander
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.610, -92.410

Quarter sized hail fell near Ostrander.

Thunderstorm Wind, Mower

When
April 12, 9:41 PM CST
Where
Mower County, Austin
Measured
45 kt (52 mph) estimated gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
43.670, -92.930

Trees were blown down and a camper destroyed on the northwest side of Austin.

Hail, Mower

When
April 12, 9:42 PM CST
Where
Mower County, 0.85 mi NE of Taopi
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
43.560, -92.640

Quarter sized hail was reported in Taopi.

Tornado, Mower

When
April 12, 9:46 PM CST to 9:52 PM CST
Where
Mower County, 0.82 mi SW of Taopi to 3.15 mi NNE of Taopi
Rating
EF2
Path length
3.93 mi
Path width
475 yd
Injuries
2 direct, 0 indirect
Property damage
$1.6 million
Reported by
NWS Storm Survey
Coordinates
43.541, -92.660

This EF2 tornado formed southwest of Taopi and quickly intensified and caused significant damage in Taopi. Most buildings were damaged and 10 were destroyed. Cars were tossed, grain bins destroyed, and numerous trees and power lines downed. Two people were injured seeking shelter from the storm when they became trapped under debris. Just outside of Taopi, part of the roof was removed from a farmhouse, several outbuildings were damaged, and several head of cattle were missing.

Thunderstorm Wind, Mower

When
April 12, 9:54 PM CST
Where
Mower County, 2.95 mi NNE of Taopi
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
43.590, -92.629

Some large trees were snapped and a nearby house sustained minor roof and siding damage north of Taopi.

Thunderstorm Wind, Fillmore

When
April 12, 10:07 PM CST
Where
Fillmore County, 1.86 mi SW of Spring Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
43.664, -92.430

A section of metal roofing was blown off a large farm outbuilding southwest of Spring Valley.

Tornado, Fillmore

When
April 12, 10:08 PM CST to 10:11 PM CST
Where
Fillmore County, 2.18 mi NNE of Ostrander to 0.63 mi WNW of Spring Vly
Rating
EF1
Path length
2.3 mi
Path width
180 yd
Property damage
$650,000
Reported by
NWS Storm Survey
Coordinates
43.651, -92.421

An EF1 tornado formed southwest of Spring Valley and moved almost due north before dissipating west of Spring Valley. The tornado blew down a barn and damaged several other farm buildings along its path. Several new power poles along County Highway 1 were leaning after the storm.

Thunderstorm Wind, Fillmore

When
April 12, 10:09 PM CST
Where
Fillmore County, Spring Vly
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
43.680, -92.400

Power poles were blown down in Spring Valley from an estimated 60 mph gust. A pavillion was destroyed in a city park and the high school sustained some damage.

Thunderstorm Wind, Fillmore

When
April 12, 10:11 PM CST
Where
Fillmore County, 0.83 mi WNW of Spring Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
43.686, -92.414

A farm outbuilding had the roof and one wall blown off near Spring Valley.

Thunderstorm Wind, Fillmore

When
April 12, 10:14 PM CST
Where
Fillmore County, 2.04 mi NE of Spring Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
43.702, -92.373

The roof was blown off a farm outbuilding with a section of metal roofing taken off another and trees were snapped off northeast of Spring Valley.

Thunderstorm Wind, Fillmore

When
April 12, 10:24 PM CST
Where
Fillmore County, 1.21 mi SE of Isinours
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
Newspaper
Coordinates
43.710, -92.030

A half dozen campers were tipped over at a campground northeast of Preston.

Thunderstorm Wind, Winona

When
April 12, 10:33 PM CST
Where
Winona County, 2.85 mi WSW of Fremont
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
43.900, -91.950

Outbuildings were damaged along with trees and power lines blown down southwest of Lewiston. Parts of the downed trees landed on a house.

Thunderstorm Wind, Winona

When
April 12, 10:38 PM CST
Where
Winona County, 1.16 mi ENE of Lewiston
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
43.986, -91.858

At the high school in Lewiston, metal bleachers were ripped off the main seating area, smaller metal bleachers were blown across the track and part of the track was ripped up.

Tornado, Winona

When
April 12, 10:40 PM CST to 10:44 PM CST
Where
Winona County, 4.32 mi WSW of Fremont to 1.77 mi WNW of Fremont
Rating
EF0
Path length
3.14 mi
Path width
70 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
43.900, -91.982

This EF0 tornado moved across rural parts of southwest Winona County in the Shelton Hill area. The tornado only caused some tree damage as it moved across farm fields.

Tornado, Winona

When
April 12, 10:41 PM CST to 10:42 PM CST
Where
Winona County, 0.79 mi S of Fremont to 1.03 mi N of Fremont
Rating
EF0
Path length
1.8 mi
Path width
20 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
43.909, -91.897

This EF0 tornado developed just southeast of the Fremont area in southwest Winona County and moved north across Interstate 90 before dissipating. Damage was limited to trees.

Thunderstorm Wind, Winona

When
April 12, 10:45 PM CST
Where
Winona County, 2.13 mi NNW of Wilson
Measured
45 kt (52 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
43.980, -91.710

A power outage was caused by downed tree branches north of Wilson.

Thunderstorm Wind, Winona

When
April 12, 10:46 PM CST
Where
Winona County, 2.18 mi NNW of Fremont
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
43.948, -91.919

A farm outbuilding was damaged north of Fremont.

Thunderstorm Wind, Winona

When
April 12, 10:47 PM CST
Where
Winona County, 1.38 mi S of Goodview
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
44.050, -91.700

Trees and power lines were damaged just west of Winona.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2022Every state in 2022This day in weather historyThe tornado archive for Minnesota, 2022Warnings in Minnesota, April 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1018222, 1018226, 1018227, 1018228, 1018232, 1018700, 1018246, 1018239, 1018233, 1018958, 1018234, 1018959, 1018272, 1018273, 1020472, 1018275, 1018278, 1021070, 1021071, 1018280, 1018968, 1021074, 1021076, 1020475, 1018684, 1020477, 1018960, 1018961, 1018688, 1021081, 1018602.